Alert archive / Oregon / High Wind Watches in 2006
High Wind Watch 21, NWS Portland, OR
NWS Portland, OR issued this high wind watch at Nov 25, 2006, 4:07 AM PST. It took effect at Nov 25, 2006, 10:03 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2006, 4:07 AM PST (12:07 UTC)
- In effect from
- Nov 25, 2006, 10:03 AM PST
- Expired
- Nov 25, 2006, 4:38 PM PST
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 251207 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 407 AM PST SAT NOV 25 2006 ORZ001-002-252300- /O.NEW.KPQR.HW.A.0021.061126T0800Z-061126T2000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 407 AM PST SAT NOV 25 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP LATE SATURDAY NIGHT ALONG THE NORTH AND CENTRAL OREGON COAST. PEAK WIND GUSTS OF 60 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS ARE EXPECTED TO BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE BY NOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS76 KPQR 251803 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1003 AM PST SAT NOV 25 2006 WAZ021-260215- /O.EXB.KPQR.HW.A.0021.061126T1400Z-061126T2100Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...CATHLAMET 1003 AM PST SAT NOV 25 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING ALONG THE SOUTH WASHINGTON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS ARE EXPECTED TO BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE BY MID AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ003-004-WAZ020-260215- /O.EXB.KPQR.HW.A.0021.061126T1400Z-061126T2300Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD 1003 AM PST SAT NOV 25 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING OVER THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON. PEAK WIND GUSTS OF 60 MPH ARE EXPECTED AT THE HIGHER ELEVATIONS. THE WINDS ARE EXPECTED TO BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE MID AFTERNOON SUNDAY AS THE COLD FRONT MOVES EAST OF THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ002-260215- /O.EXT.KPQR.HW.A.0021.061126T1000Z-061126T2100Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 1003 AM PST SAT NOV 25 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE CENTRAL OREGON COAST... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT ALONG THE CENTRAL OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS ARE EXPECTED TO BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ001-260215- /O.EXT.KPQR.HW.A.0021.061126T1400Z-061126T2100Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK 1003 AM PST SAT NOV 25 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE NORTH OREGON COAST... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING NORTH OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS ARE EXPECTED TO BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 252059 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1259 PM PST SAT NOV 25 2006 ORZ002-260700- /O.UPG.KPQR.HW.A.0021.061126T1000Z-061126T2100Z/ /O.NEW.KPQR.HW.W.0025.061126T1000Z-061126T2100Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 1259 PM PST SAT NOV 25 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY FOR THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT ALONG THE CENTRAL OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ001-WAZ021-260700- /O.UPG.KPQR.HW.A.0021.061126T1400Z-061126T2100Z/ /O.NEW.KPQR.HW.W.0025.061126T1400Z-061126T2100Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 1259 PM PST SAT NOV 25 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING NORTH OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ003-004-WAZ020-260700- /O.CON.KPQR.HW.A.0021.061126T1400Z-061126T2300Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD 1259 PM PST SAT NOV 25 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING OVER THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON. PEAK WIND GUSTS OF 60 MPH ARE EXPECTED AT THE HIGHER ELEVATIONS. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE MID AFTERNOON SUNDAY AS THE COLD FRONT MOVES EAST OF THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 260038 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 438 PM PST SAT NOV 25 2006 ORZ003-004-WAZ020-260845- /O.UPG.KPQR.HW.A.0021.061126T1400Z-061126T2300Z/ /O.EXB.KPQR.HW.W.0025.061126T1400Z-061126T2300Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD 438 PM PST SAT NOV 25 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM PST SUNDAY FOR THE COAST RANGE OF NORTHWEST OREGON...THE CENTRAL COAST RANGE OF WESTERN OREGON AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS 60 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING OVER THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE MID AFTERNOON SUNDAY AS THE COLD FRONT MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ002-260845- /O.CON.KPQR.HW.W.0025.061126T1000Z-061126T2100Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 438 PM PST SAT NOV 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT ALONG THE CENTRAL OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ001-WAZ021-260845- /O.CON.KPQR.HW.W.0025.061126T1400Z-061126T2100Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 438 PM PST SAT NOV 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY FROM 6 AM TO 1 PM PST SUNDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 1 PM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP SUNDAY MORNING NORTH OREGON COAST. PEAK WIND GUSTS OF 65 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS...AND AT THE NEAR SHORE COMMUNITIES. THE WINDS WILL BE PRODUCED AHEAD OF ANOTHER STRONG PACIFIC COLD FRONT. WINDS WILL DECREASE EARLY IN THE AFTERNOON SUNDAY AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind watch went out at Nov 25, 2:30 AM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 25, 2:30 AM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST SAT NOV 25 2006
.SYNOPSIS...COLD NORTHWEST FLOW ALOFT WILL CONTINUE TO FEED SHOWERS
INTO THE PACIFIC NORTHWEST THROUGH SATURDAY AFTERNOON...WITH SNOW IN
THE MOUNTAINS. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE
THROUGH THE PACIFIC NORTHWEST SUNDAY THAT COULD BRING HIGH WINDS TO
AT LEAST A PART OF THE COAST...SNOW TO THE MOUNTAINS AND POSSIBLY THE
COLUMBIA RIVER GORGE...AND RATHER LOW SNOW LEVELS TO AREAS MAINLY
NORTH OF THE COLUMBIA RIVER. MODIFIED ARCTIC AIR IS EXPECTED TO
SPREAD IN BEHIND THIS SYSTEM SUNDAY NIGHT AND MONDAY THAT COULD BRING
EVEN LOWER SNOW LEVELS TO MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST
OREGON. COLDER AND DRIER WEATHER IS EXPECTED MID WEEK BEFORE ANOTHER
SYSTEM APPROACHES LATER NEXT WEEK.
&&
.SHORT TERM...DOPPLER RADAR CONTINUES TO SHOW SHOWERS SPREADING INTO
THE CWA THIS MORNING IN THE COLD NORTHWESTERLY FLOW ALOFT. SHOWERS
WILL DIMINISH SIGNIFICANTLY TODAY...EXCEPT OVER THE CASCADES.
THE NEXT SHORT WAVE IS FORECAST TO SPREAD ONSHORE SATURDAY NIGHT FROM
THE NORTHWEST INCREASING THE PRECIPITATION INTO WESTERN WASHINGTON
AND IN OUR EXTREME NORTHERN ZONES. A STRONGER SYSTEM WILL APPROACH
THE COAST SUNDAY EVENING AND MOVE OVER THE FORECAST AREA SUNDAY
NIGHT. THE GFS CONTINUES TO BRING THE LOW ONSHORE NEAR THE WA/OREGON
BORDER. THE NAM BRINGS THE MAIN LOW INTO NORTHERN WA. WILL GO WITH
THE GFS...SINCE IT HAS BEEN THE MOST CONSISTENT. THE EXACT TRACK OF
THE LOW DOES MAKE A LOT OF DIFFERENCE TO THE WEATHER...WITH A
POSSIBILITY OF HIGH WINDS ON THE COAST SUNDAY. WILL ISSUE A HIGH
WIND WATCH FOR THE NORTHERN AND CENTRAL OREGON COAST. THE GFS
INDICATES POSSIBLE SNOW IN THE COLUMBIA GORGE DUE TO THE INCREASING
EASTERLY OFFSHORE FLOW. WE COULD ALSO SEE LOW SNOW LEVELS FROM
PORTLAND NORTH UNTIL THE LOW CENTER MOVES EAST LATER IN THE
AFTERNOON. NOT SURE THE SNOW LEVEL WILL MAKE IT TO THE SURFACE WEST
OF THE CASCADES AS ONSHORE FLOW PERSISTS INTO SATURDAY NIGHT AND WE
MAY NOT HAVE ENOUGH DURATION OF OFFSHORE WINDS TO LOWER THE WET BULB
TEMPERATURE ENOUGH.
MODIFIED ARCTIC AIR WILL SPREAD INTO MUCH OF OUR FORECAST AREA SUNDAY
NIGHT AND MONDAY FOLLOWING THIS SYSTEM...POSSIBLY BRINGING THE SNOW
LEVEL CLOSE TO THE SURFACE AT LEAST IN THE NORTHERN ZONES.
HOWEVER...PRECIPITATION WILL BE TAPERING OFF TO SHOWERS AT THAT POINT
SO ACCUMULATIONS WILL BE LIGHT. LIKENS
.LONG TERM...EXTENDED MODELS AND GFS ENSEMBLES CONTINUE TO SHOW A
MODIFIED ARCTIC FRONT DROPPING INTO THE WESTERN WA/OR MON NIGHT AND
TUE. A PORTION OF A COLD SURFACE HIGH ORIGINATING FROM AK DROPS
THROUGH EASTERN WA/OR WED INTO THU ALTHOUGH EXPECT MUCH OF THE HIGH
TO FOLLOW THE TYPICAL PATH DOWN THE E SLOPES OF THE ROCKIES. SHOULD
BE A COLD PERIOD AND WINDY IN AREAS EXPOSED TO NE WINDS..BUT MAINLY
DRY. BY THE LATER PART OF THE WEEK THE AIR MASS SHOULD BE WARMING AS
AN UPPER RIDGE SHIFTS ONSHORE. MODELS ALSO SUGGEST THIS UPPER RIDGE
MAY PROTECT THE AREA FROM ANY SIGNIFICANT FREEZING PRECIPITATION AS
WEAKENING PAC FRONTS ARE HELD OFFSHORE THU AND POSSIBLY FRI AS WELL.
&&
.AVIATION...SHOWERS WILL GRADUALLY DECREASE TONIGHT AS FLOW ALOFT
TURNS FROM WESTERLY TO MORE NORTHWESTERLY. THIS WILL DECREASE THE
OROGRAPHIC COMPONENT OVER THE MOUNTAINS AS THE SNOW LEVEL DROPS TO
AROUND 1500 FEET NORTH AND 2500 FEET SOUTH. GENERALLY VFR CONDITIONS
EXPECTED WITH MVFR CEILINGS IN SHOWERS. MAY SEE A PATCH OR TWO OF
FOG AFTER MIDNIGHT.
&&
.MARINE...NO SIGNIFICANT WEATHER EXPECTED FOR THE NEXT 24 TO 36
HOURS. WINDS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THROUGH
SATURDAY. SEAS WILL SUBSIDE BELOW 10 FT OVERNIGHT. THE NEXT PAC
SYSTEM IS EXPECTED SATURDAY NIGHT AND SUNDAY...PACKING GALE FORCE
WINDS AND 14 FOOT SEAS ON SUNDAY.
&&
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA......SMALL CRAFT ADVISORY FOR WINDS CASCADE HEAD TO FLORENCE
TONIGHT.
......HIGH WIND WATCH FOR THE NORTH AND CENTRAL OREGON COAST
LATE SAT NIGHT AND SUN MORNING.
&&
.PRELIMINARY POINT POPS...COR
AST 59+66 PDX 57966 SLE 57966 EUG 57976
&&
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 24, 5:34 AM PST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 534 AM PST FRI NOV 24 2006 ORZ001>010-012-PZZ210-WAZ020>023-039-040-251345- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-COLUMBIA RIVER BAR-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 534 AM PST FRI NOV 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD AIR FROM BRITISH COLUMBIA MAY FILTER INTO WESTERN OREGON AND SOUTHWEST WASHINGTON BEGINNING LATE SUNDAY. MOISTURE MAY INTERACT WITH THIS COLD AIR PRODUCING A THREAT OF LOW ELEVATION SNOW SUNDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ011-013-WAZ019-251345- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 534 AM PST FRI NOV 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY HAS BEEN ISSUED THROUGH 10 PM TONIGHT. SEE PDXWSWPQR FOR DETAILS. HOWEVER...IT DOES NOT APPEAR THAT WARNING AMOUNTS OF SNOW WILL BE RECEIVED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD AIR FROM BRITISH COLUMBIA MAY GET DRAWN THROUGH THE CASCADE PASSES BY THE MIDDLE OF NEXT WEEK FOR POSSIBLE VERY LOW WINDCHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PZZ250-255-270-275-251345- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 534 AM PST FRI NOV 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING AS A PACIFIC STORM SYSTEM APPROACHES THE COAST. THE EXACT TRACK THAT THE SYSTEM TAKES WILL DETERMINE THE WIND SPEEDS IT PRODUCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 10:13 AM PST | Winter Storm Watch | PQR | 6 hr | |
| Nov 25, 12:59 PM PST | High Wind Warning | PQR | 21 hr | |
| Nov 25, 1:03 PM PST | Winter Storm Warning | PQR | 38 hr |
Nearby
High Wind Watches in Oregon, 2006High Wind Watches in Washington, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.